LIE SYMMETRIES AND THE INTEGRATION OF DIFFERENCE-EQUATIONS

Citation
Grw. Quispel et R. Sahadevan, LIE SYMMETRIES AND THE INTEGRATION OF DIFFERENCE-EQUATIONS, Physics letters. A, 184(1), 1993, pp. 64-70
Citations number
15
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
ISSN journal
0375-9601
Volume
184
Issue
1
Year of publication
1993
Pages
64 - 70
Database
ISI
SICI code
0375-9601(1993)184:1<64:LSATIO>2.0.ZU;2-H
Abstract
The Lie method is generalised to ordinary difference equations. We pro ve that the order of ordinary difference equations can be reduced by o ne, provided the equation under consideration possesses an evolutionar y Lie point symmetry. This is illustrated by solving a first-order dif ference equation. We also give a sufficient condition for reduction of the order by two. This is illustrated by solving a second-order diffe rence equation.